It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-26-2002, 10:27 PM   #1
Junior Member
 
Join Date: Feb 2002
Posts: 16
maggs3 HB User
ibs

I was diagnosed with ibs years ago and always suffered with bouts of diarrea and constipation. Last week, My doctor told me to start taking metamucil once a day to help with the constipation, which I did. What has started to happen, is that I have started to bloat very badly and it feels like I have severe back pain. I went back to the Doctor this week and he told me to stop taking the Metamucil and see if the bloating will go away, now it's day 4 and i'm still bloated and it feels like I am full of gas that I cannot pass. Is this a side effect of the Metamucil and what can I do to relieve this? Please help me...

 
Sponsors Lightbulb
   
Old 04-27-2002, 01:55 PM   #2
Unregistered
Guest
 
Posts: n/a
Re: ibs

Maggs3 I am new to Healthboards and was diagnoised 3 years ago with IBS. One of my constant battles is bloating one sort or another. However you may consider trying a product called Konsyl, it is also a fiber sup. but seems to be far less gas producing. One of the other problems/symptoms in my case is cronic pain ie. lower back lower abdomin ect. ect. I am on Endocet 10 mg. which helps tremendosly. You might also ask your Dr. about a smooth muscle relaxant such as Librax I think the more calm the colon is the better chance the gas has to pass. I will include you in my prayers . God Bless

 
Sponsors Lightbulb
   
Old 04-28-2002, 02:26 PM   #3
Unregistered
Guest
 
Posts: n/a
Re: ibs

Hi,

Unfortunately, bloating of the belly is normal when you first start taking Metamucil. You do get used to it though. If you have bloating and gas, try adding Acidophilis caps or eating live yogurt and this will increase the lactobacillis or good bacteria in your gut that may help you.

Good luck


Sarah

 
Old 04-28-2002, 03:08 PM   #4
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: ibs

maggs3,
Sarah's right Metamucil as well as Konsyl's active ingredient is Psyllium husk. It is a natural fiber that is broken down by your intestinal bacteria ----forms GAS but as your system gets use to it then gas usually goes away. Citrucel is not natural and does NOT form gas or breakdown by intestinal bacteria. You may want to try Citrucel

The best thing I found for bloating is "Probiotica" that I bought from Wal Mart. But, I also eat yogurt daily---both are GOOD for intestinal FLORA.

Take care---Harry

<p>[This message has been edited by Harry (edited 04-28-2002).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 08:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 09:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 07:54 PM
All members..... moderator2 Acne 2 05-16-2002 09:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 08:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!